Alert archive / Virginia / Tornado Warnings in 2010

Tornado Warning 9, NWS Blacksburg, VA

April 8, 2010Henry County, Pittsylvania County, City of Danville, Virginia; Rockingham County, North Carolina

NWS Blacksburg, VA issued this tornado warning at Apr 8, 2010, 7:08 PM EDT for Henry County, Pittsylvania County, City of Danville, Virginia; Rockingham County, North Carolina. It was in force for 37 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 8, 2010, 7:08 PM EDT (23:08 UTC)
Expired
Apr 8, 2010, 7:45 PM EDT
In force
37 min
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon

Counties Rockingham County, NC, City of Danville, VA, Henry County, VA, Pittsylvania County, VA

The radar

The Roanoke radar (KFCX), 83 km from the middle of the area, began a volume at 23:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 8, 7:10 PM EDTTSTM WND DMG2 E Aiken Summit, VA15 INCH DIAMETER TREE BLOWN DOWN ON ROUTE 857/TENDER LANE
Apr 8, 7:33 PM EDTHAIL 12 Wsw Blairs, VAQUARTER SIZE HAIL REPORTED ON FRANKLKIN TURNPIKE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 11.1 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2010-04-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2010-04-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -6 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
941 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
-6 m²/s²
0-3 km storm-relative helicity
40 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

163 
WFUS51 KRNK 082308
TORRNK
NCC157-VAC089-143-590-082345-
/O.NEW.KRNK.TO.W.0009.100408T2308Z-100408T2345Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
708 PM EDT THU APR 8 2010

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHEASTERN ROCKINGHAM COUNTY IN NORTH CENTRAL NORTH CAROLINA
  NORTHERN CITY OF DANVILLE IN SOUTH CENTRAL VIRGINIA
  SOUTHEASTERN HENRY COUNTY IN SOUTH CENTRAL VIRGINIA
  SOUTHERN PITTSYLVANIA COUNTY IN SOUTH CENTRAL VIRGINIA

* UNTIL 745 PM EDT.

* AT 704 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR DRAPER...OR
  NEAR EDEN...MOVING NORTHEAST AT 40 MPH.

* LOCATIONS IMPACTED INCLUDE...
  CASCADE...
  SWANSONVILLE...
  BLAIRS...
  DRY FORK...
  CHATHAM...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED
BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW
SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW! IF YOU WAIT
TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE.

WHEN IT IS SAFE TO DO SO...PLEASE RELAY YOUR SEVERE WEATHER REPORTS
TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE AT...1...8 6
6...2 1 5...4 3 2 4.

&&

LAT...LON 3643 7968 3657 7984 3692 7940 3676 7917
      3674 7917 3655 7950 3655 7951 3654 7951
TIME...MOT...LOC 2308Z 227DEG 36KT 3657 7967

$$

KK
3 follow-up statements
355 
WWUS51 KRNK 082318
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
718 PM EDT THU APR 8 2010

NCC157-VAC089-082328-
/O.CAN.KRNK.TO.W.0009.000000T0000Z-100408T2345Z/
ROCKINGHAM NC-HENRY VA-
718 PM EDT THU APR 8 2010

...THE TORNADO WARNING FOR SOUTHEASTERN HENRY AND NORTHEASTERN
ROCKINGHAM COUNTIES IS CANCELLED...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT FRIDAY MORNING
FOR NORTHWESTERN NORTH CAROLINA AND SOUTHWESTERN VIRGINIA.

&&

LAT...LON 3656 7965 3662 7969 3692 7940 3676 7917
      3674 7918 3655 7950
TIME...MOT...LOC 2318Z 231DEG 38KT 3663 7955

$$

VAC143-590-082345-
/O.CON.KRNK.TO.W.0009.000000T0000Z-100408T2345Z/
CITY OF DANVILLE VA-PITTSYLVANIA VA-
718 PM EDT THU APR 8 2010

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 745 PM EDT FOR THE CITY
OF DANVILLE... SOUTHERN PITTSYLVANIA COUNTY...

AT 717 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED 6 MILES WEST OF
WESTOVER HILLS...OR 7 MILES NORTH OF MAYFIELD...MOVING NORTHEAST AT
45 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT USE YOUR CAR TO TRY TO OUTRUN A TORNADO. CARS ARE EASILY
TOSSED AROUND BY TORNADO WINDS. IF YOU ARE CAUGHT IN THE PATH OF A
TORNADO...LEAVE THE CAR AND GO TO A STRONG BUILDING. IF NO SAFE
STRUCTURE IS NEARBY...SEEK SHELTER IN A DITCH OR LOW SPOT AND COVER
YOUR HEAD.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT FRIDAY MORNING
FOR NORTHWESTERN NORTH CAROLINA AND SOUTHWESTERN VIRGINIA.

&&

LAT...LON 3656 7965 3662 7969 3692 7940 3676 7917
      3674 7918 3655 7950
TIME...MOT...LOC 2318Z 231DEG 38KT 3663 7955

$$

SK
076 
WWUS51 KRNK 082329
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
729 PM EDT THU APR 8 2010

VAC590-082340-
/O.CAN.KRNK.TO.W.0009.000000T0000Z-100408T2345Z/
CITY OF DANVILLE VA-
729 PM EDT THU APR 8 2010

...THE TORNADO WARNING FOR THE CITY OF DANVILLE... IS CANCELLED...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

&&

LAT...LON 3662 7952 3673 7958 3692 7940 3676 7917
      3674 7918 3661 7944
TIME...MOT...LOC 2330Z 231DEG 38KT 3671 7943

$$

VAC143-082345-
/O.CON.KRNK.TO.W.0009.000000T0000Z-100408T2345Z/
PITTSYLVANIA VA-
729 PM EDT THU APR 8 2010

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 745 PM EDT FOR SOUTHERN
PITTSYLVANIA COUNTY...

AT 725 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED NEAR BLAIRS...MOVING
NORTHEAST AT 45 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW! IF YOU WAIT
TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE.

&&

LAT...LON 3662 7952 3673 7958 3692 7940 3676 7917
      3674 7918 3661 7944
TIME...MOT...LOC 2330Z 231DEG 38KT 3671 7943

$$

KK
885 
WWUS51 KRNK 082341
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
741 PM EDT THU APR 8 2010

VAC143-082345-
/O.CON.KRNK.TO.W.0009.000000T0000Z-100408T2345Z/
PITTSYLVANIA VA-
741 PM EDT THU APR 8 2010

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 745 PM EDT FOR CENTRAL
PITTSYLVANIA COUNTY...

AT 738 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED NEAR KEELING...OR 6
MILES NORTHEAST OF BLAIRS...MOVING NORTHEAST AT 45 MPH.

LOCATIONS IMPACTED INCLUDE...
  KEELING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO THE TORNADO...THIS STORM HAS ALREADY PRODUCED QUARTER 
SIZE HAIL.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT FRIDAY MORNING
FOR NORTHWESTERN NORTH CAROLINA AND SOUTHWESTERN VIRGINIA.

&&

LAT...LON 3668 7931 3671 7936 3677 7940 3686 7932
      3676 7917 3674 7918
TIME...MOT...LOC 2340Z 234DEG 39KT 3676 7929

$$

SK

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this tornado warning went out at Apr 8, 4:12 PM EDT, 2 hours 56 minutes earlier.

Area forecast discussion, Apr 8, 4:12 PM EDT, 2 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
412 PM EDT THU APR 8 2010

.SYNOPSIS...
A STRONG COLD FRONT WILL MOVE THROUGH THE APPALACHIANS LATE
TODAY...THEN THE FOOTHILLS AND PIEDMONT AREAS LATE THIS EVENING.
HIGH PRESSURE DOMINATES THIS WEEKEND...BEFORE A WEAK AND DRY COLD
FRONT WILL SINK SOUTH THROUGH THE MIDDLE ATLANTIC INTO MONDAY. THE
REGION REMAINS BETWEEN AN UPPER LOW ACROSS THE CANADIAN MARITIMES
AND A STRENGTHENING UPPER HIGH OVER THE LOWER MISSISSIPPI RIVER
VALLEY.

&&

.NEAR TERM /THROUGH FRIDAY/...
SHWS AND A FEW THUNDERSTORMS HAVE DEVELOPED NOW INTO THE NEW RIVER
VALLEY AND ALONG THE BLUE RIDGE...AHEAD OF A COLD FRONT EAST OF
CRW. WITH A CAPPING INVERSION/NEGATIVE ENERGY/WEAK MID LVL LAPSE
RATES...THE THREAT FOR STRONG STORMS HAS BEEN MINIMAL DESPITE
IMPRESSIVE SHEAR AND UPPER LEVEL WIND FIELDS WEST OF THE BLUE RIDGE. MUCH
OF THE DAY...BEST INSOLATION WITH MORE LLVL MOISTURE/SURFACE
DEWPOINTS HAS OCCURRED EAST OF THE BLUE RIDGE...ALONG THE
SOUTHSIDE AND NC PIEDMONT. STORMS BREAKING OUT THERE
NOW...BECOMING MORE ORGANIZED AS COLD FRONT NEARS...ARE MOST FAVORED TO
BECOME SEVERE WITH DMGG WIND GUSTS...WITH BETTER FORCING DUE TO A
COUPLE OF H3 JET STREAKS FORMING A COUPLET...AND SOMEWHAT STRONGER
MID LVL LAPSE RATES. DID PLACE SVR WORDING IN ZFP FOR THE
SOUTHSIDE AND NC PIEDMONT. WEAK CAPE IS MADE UP FOR BY THE
IMPRESSIVE SHR...AND SOME OF THESE STORMS COULD SHOW ROTATION IF
THEY GET UNDERWAY. FRONT AND PRECIP MOVING A LITTLE FASTER THAN
PROGGED...THUS SHWS WILL BE ENDING AFTER MIDNIGHT. MUCH COLDER AIR
ARRIVING AS H85 TEMPS FALL TO -2C...WITH POSSIBLY A FLURRY MIXING
IN ALONG THE HIGHLANDS LATE TONIGHT. MOISTURE DEPTH LOOKS TOO
SHALLOW FOR MUCH UPSLOPE PRECIP TOMORROW ALONG SE WEST VA...BUT
WILL CARRY SLT CHC POPS JUST DUE TO APRIL SUN AND OVERALL
INSTABILITY. WINDS MAY GUST TO 40 MPH AT TIMES TOMORROW...BUT NOT
CONVINCED TO GO WITH A WIND ADVISORY ATTM.

&&

.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/...
HIGH PRESSURE WILL BUILD IN FOR THE WEEKEND WHICH WILL RESULT IN
DRIER WEATHER. WITH THE UPPER TROUGH SWINGING THROUGH FRIDAY
NIGHT...COOLER AIR WILL FILTER INTO THE FORECAST AREA AS 85H
TEMPERATURES RANGE FROM +1C TO -3C. WINDS WILL BE SUBSIDING FRIDAY
NIGHT AS THE HIGH MOVES OVERHEAD AND THE PRESSURE GRADIENT RELAXES.
THE TEMPERATURES ARE EXPECTED TO BE FREEZING OR BELOW MAINLY IN THE
MOUNTAIN VALLEYS ALONG WITH DEWPOINTS IN THE LOW TO MID
20S...THEREFORE HAVE HOISTED A FREEZE WATCH FROM MIDNIGHT TO 8AM
SATURDAY. THESE VALLEYS HAVE A GOOD CHANCE OF SEEING WIDESPREAD
FROST TOWARD DAWN.

AFTER THE VERY WARM WEEK...FRIDAY WILL SEEM BLUSTERY EVEN WITH
TEMPERATURES IN THE 50S AND 60S. TEMPERATURES DURING THE DAY FRIDAY
WILL RUN ABOUT 3-6F BELOW NORMAL. THE TEMPERATURES WILL REBOUND TO
NORMAL ON SATURDAY AND MODERATE ABOVE NORMAL ON SUNDAY AS DRY AIR
AND SUNNY SKIES PREVAIL. OVERNIGHT LOWS OVER THE WEEKEND WILL DROP
INTO THE MID TO UPPER 30S.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
MODELS CONTINUE TO INDICATE HIGH PRESSURE EXTENDING OVER THE
SOUTHEASTERN REGION THROUGH NEXT WEEK. HOWEVER...A BACKDOOR FRONT AT
THE BEGINNING OF THE WEEK TRIES TO PUSH ITS WAY SOUTH. BELIEVE IT
WILL BE TOO DRY FOR ANY PRECIP BUT EXPECT INCREASING CLOUD COVER
ACROSS THE FORECAST AREA EARLY WEEK. TEMPERATURES WILL BE SEASONAL
MONDAY AND TUESDAY. RISING HEIGHTS WILL RETURN MID WEEK AND
TEMPERATURES WILL BEGIN TO MODERATE BACK INTO THE LOWER 70S.
MAINTAINED A DRY FORECAST THROUGH THE EXTENDED.

&&

.AVIATION /20Z THURSDAY THROUGH TUESDAY/...
COLD FROPA IS EXPETED TO BE A FEW HRS EARLIER ALONG THE
LWB/BLF/JFZ CORRDIOR. AROUND 20Z BLF AND 21Z LWB...AROUND 23Z TO
01Z ROA AND LYH...AND AROUND 02Z DAN. SHOWERS MOVING INTO A VERY
DRY AIRMASS...WITH EVAP COOLING WILL ALLOW WINDS TO GUST TO 35MPH
AT TIMES THIS AFTERNOON BLF/LWB/ROA. EXPECING NO WORSE THAN MVFR
CONDS WITH THE SHOWERS...MAYBE A BRIEF IFR...BUT KEPT TAFS
OPTIMISITC. CHCS FOR STRONG STORMS SEEMS TO BE LESS THAN PREV
MODEL RUNS...AND AS STATED BEFORE WOULD BE A THIN LINE ALONG THE
FRONT...MOST LIKELY NEAR DAN WHERE MODELS PROG LESS NEG ENERGY AND
BETTER DEWPOINTS NOW IN PLACE.

WINDS WILL SHIFT TO THE W AND NW THIS EVENING...WITH A GUST TO 30
MPH POSSIBLE WHEN THE FRONT CROSSES. WITH WINDS REMAINING UP...NOT
EXPECTING MUCH IN THE WAY OF IFR CIGS...PERHAPS ONLY WITH ANY
STORMS WHICH DEVELOP...OR BRIEFLY IN THE UPSLOPE REGIONS. MVFR CIGS MAY
CONTINUE IN THE UPSLOPE AREAS OF THE MTNS INTO FRIDAY AS WELL.
HIGH PRESSURE BUILDS IN WITH VFR ACROSS THE ENTIRE REGION FOR THE
WEEKEND INTO EARLY NEXT WEEK.

&&

.FIRE WEATHER...
A FEW WILDFIRES ONGOING AT THIS TIME...PERHAPS MITIGATED BY THE
0.25" TO 0.50" OF RAINFALL EXPECTED...ALTHOUGH TREND IS MORE
TOWARDS LIGHTER AMOUNTS. WINDS MAY GUST TO 40 MPH AT TIMES ON
FRIDAY...WITH DEWPOINTS PLUNGING INTO THE 30S AND UPPER 20S...RH
VALUES WILL BE FALLING TO NEAR 30 PERCENT ONCE AGAIN.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...FREEZE WATCH FROM LATE FRIDAY NIGHT THROUGH SATURDAY MORNING
     FOR VAZ007-009>020.
NC...FREEZE WATCH FROM LATE FRIDAY NIGHT THROUGH SATURDAY MORNING
     FOR NCZ001-002-018.
WV...FREEZE WATCH FROM LATE FRIDAY NIGHT THROUGH SATURDAY MORNING
     FOR WVZ042>045.

&&

SYNOPSIS...JJ/KM
NEAR TERM...KM
SHORT TERM...REB
LONG TERM...REB
AVIATION...JJ/KM
FIRE WEATHER...KM
Hazardous weather outlook, Apr 8, 3:23 PM EDT, 3 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
323 PM EDT THU APR 8 2010

NCZ001-002-018-VAZ007-009>020-WVZ042>045-091930-
ASHE-ALLEGHANY NC-WATAUGA-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-
MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-MERCER-
SUMMERS-MONROE-GREENBRIER-
323 PM EDT THU APR 8 2010

...FREEZE WATCH IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY
MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH
CAROLINA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST
WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EARLY EVENING. WIDESPREAD SHOWERS AND ISOLATED THUNDERSTORMS
AHEAD OF A STRONG COLD FRONT...WILL CONTINUE MOVING THROUGH THE AREA
THIS AFTERNOON. A FEW OF THE STORMS MAY BE SEVERE. DAMAGING WINDS
ARE THE MAIN THREAT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FREEZE WATCH FOR LATE FRIDAY NIGHT INTO EARLY SATURDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

VAZ022>024-091930-
ROANOKE-BOTETOURT-ROCKBRIDGE-
323 PM EDT THU APR 8 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EARLY EVENING. SHOWERS AND SCATTERED THUNDERSTORMS AHEAD OF A
STRONG COLD FRONT...WILL MOVE INTO THE AREA THIS AFTERNOON. SOME
OF THE STORMS MAY BE SEVERE. DAMAGING WINDS ARE THE MAIN THREAT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PATCHY FROST AND ISOLATED AREAS OF BELOW FREEZING TEMPERATURES IN
SOME VALLEYS MAY OCCUR LATE FRIDAY NIGHT INTO EARLY SATURDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

NCZ003>006-019-020-VAZ032>035-043>047-058-059-091930-
SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN-PATRICK-FRANKLIN-
BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM-
HALIFAX-CHARLOTTE-
323 PM EDT THU APR 8 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FROM LATE THIS
AFTERNOON INTO THE EVENING HOURS. SHOWERS AND SCATTERED
THUNDERSTORMS AHEAD OF A STRONG COLD FRONT...WILL MOVE INTO THE
AREA LATE THIS AFTERNOON AND INTO THIS EVENING. SOME OF THE
STORMS MAY BE SEVERE. DAMAGING WINDS ARE THE MAIN THREAT...BUT
ISOLATED LARGE HAIL IS ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PATCHY FROST IN RURAL LOW LYING AREAS IS POSSIBLE LATE FRIDAY NIGHT
INTO EARLY SATURDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

In the hours before

Special weather statement, Apr 8, 4:11 PM EDT, 2 hours 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
411 PM EDT THU APR 8 2010

VAZ018>020-WVZ042>045-082115-
ALLEGHANY VA-BATH VA-CRAIG VA-GREENBRIER WV-MERCER WV-MONROE WV-
SUMMERS WV-
411 PM EDT THU APR 8 2010

...SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL AFFECT
ALLEGHANY...BATH...CRAIG...GREENBRIER...MERCER...MONROE AND SUMMERS
COUNTIES...

AT 406 PM EDT...SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WERE
ALONG A LINE FROM 11 MILES SOUTH OF SUMMERSVILLE TO 8 MILES
SOUTHEAST OF PINEVILLE...MOVING EAST AT 40 MPH.

WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS. VERY HEAVY RAIN
WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS
AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

THESE STORMS WILL BE NEAR BINGHAM AROUND 415 PM...QUINWOOD...
RAINELLE...AND WENONAH AROUND 420 PM...FLAT TOP AROUND 425 PM...CAMP
CREEK STATE PARK...SANDSTONE...JUMPING BRANCH...AND ELTON AROUND 430
PM AND MEADOW BLUFF AROUND 435 PM.

FOR ADDITIONAL WEATHER INFORMATION...VISIT US ON THE WEB AT
HTTP://WEATHER.GOV.

LAT...LON 3818 8036 3811 8036 3804 8016 3807 7996
      3816 7992 3815 7948 3764 8003 3758 7999
      3741 8014 3742 8048 3748 8051 3743 8062
      3744 8130 3758 8119 3771 8090 3783 8094
      3787 8077 3811 8088 3808 8071 3818 8057

EXPERIMENTAL

KK
Special weather statement, Apr 8, 4:27 PM EDT, 2 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
427 PM EDT THU APR 8 2010

VAZ034-035-045>047-082130-
AMHERST VA-APPOMATTOX VA-BEDFORD VA-BUCKINGHAM VA-CAMPBELL VA-
427 PM EDT THU APR 8 2010

...A STRONG THUNDERSTORM WILL AFFECT AMHERST...APPOMATTOX...
BEDFORD...BUCKINGHAM AND CAMPBELL COUNTIES...

AT 423 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES EAST OF
HUDDLESTON...MOVING NORTHEAST AT 35 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN
WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

THIS STORM WILL BE NEAR EVINGTON AROUND 435 PM...TIMBERLAKE...
LYNCHBURG AIRPORT...AND FOREST AROUND 445 PM...BOONSBORO AROUND 450
PM...MADISON HEIGHTS...AND LYNCHBURG CITY AROUND 455 PM...ELON AROUND
500 PM...FALCONERVILLE AND AND STONEWALL AROUND 505 PM.

FOR ADDITIONAL WEATHER INFORMATION...VISIT US ON THE WEB AT
HTTP://WEATHER.GOV.

LAT...LON 3765 7861 3713 7932 3714 7934 3713 7936
      3708 7939 3720 7956 3771 7900 3767 7895
      3756 7891 3754 7887 3755 7884 3764 7883
      3764 7874 3770 7870 3770 7868

EXPERIMENTAL

KK
Special weather statement, Apr 8, 4:33 PM EDT, 2 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
433 PM EDT THU APR 8 2010

VAZ032-033-043-082130-
FRANKLIN VA-HENRY VA-PATRICK VA-
433 PM EDT THU APR 8 2010

...A STRONG THUNDERSTORM WILL AFFECT FRANKLIN...HENRY AND PATRICK
COUNTIES...

AT 431 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES EAST OF
ARARAT...MOVING NORTHEAST AT 40 MPH.

WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN
WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

THIS STORM WILL BE NEAR STUART...AND MEADOWS OF DAN AROUND 440 PM...
BUFFALO RIDGE...AND ROCKY KNOB RECREATION AREA AROUND 445 PM...
WOOLWINE AROUND 450 PM...CHARITY...AND SANVILLE AROUND 455 PM...
ENDICOTT...FAIRY STONE STATE PARK AND AND PHILPOTT DAM AROUND 500 PM.

FOR ADDITIONAL WEATHER INFORMATION...VISIT US ON THE WEB AT
HTTP://WEATHER.GOV.

LAT...LON 3662 8055 3668 8046 3670 8046 3686 8029
      3690 8019 3695 8017 3695 8014 3700 8013
      3714 7996 3717 7991 3703 7960 3655 8032
      3655 8046

EXPERIMENTAL

KK
Special weather statement, Apr 8, 4:42 PM EDT, 2 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
442 PM EDT THU APR 8 2010

NCZ003>005-020-VAZ032-043-082145-
HENRY VA-PATRICK VA-ROCKINGHAM NC-STOKES NC-SURRY NC-YADKIN NC-
442 PM EDT THU APR 8 2010

...A STRONG THUNDERSTORM WILL AFFECT HENRY...PATRICK...ROCKINGHAM...
STOKES...SURRY AND YADKIN COUNTIES...

AT 440 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES NORTHEAST
OF BOONVILLE...MOVING NORTHEAST AT 35 MPH.

WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN
WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

THIS STORM WILL BE NEAR ARARAT AROUND 455 PM...PILOT MOUNTAIN...AND
PINNACLE AROUND 500 PM...WOODVILLE...AND WOODVILLE AROUND 505 PM...
CAPELLA AROUND 510 PM...FRANCISCO...COLLINSTOWN...VADE MECUM AND AND
HANGING ROCK STATE PARK AROUND 515 PM.

LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER
UPDATES OR POSSIBLE WARNINGS.

LAT...LON 3678 8001 3654 7976 3619 8068 3634 8080

EXPERIMENTAL

KK
Special weather statement, Apr 8, 5:39 PM EDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
539 PM EDT THU APR 8 2010

NCZ003-004-020-082245-
STOKES NC-SURRY NC-YADKIN NC-
539 PM EDT THU APR 8 2010

...A STRONG THUNDERSTORM WILL AFFECT STOKES...SURRY AND YADKIN
COUNTIES...

AT 535 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES SOUTH OF
YADKINVILLE...MOVING NORTHEAST AT 35 MPH.

WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

THIS STORM WILL BE NEAR SHACKTOWN AROUND 545 PM...HUNTSVILLE AROUND
550 PM...EAST BEND AROUND 600 PM...PILOT MOUNTAIN STATE PARK AROUND
605 PM...KING AROUND 620 PM AND GERMANTON AROUND 625 PM.

LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER
UPDATES OR POSSIBLE WARNINGS.

LAT...LON 3604 8077 3607 8082 3641 8042 3625 8015
      3625 8045 3612 8044 3609 8050 3604 8050

EXPERIMENTAL

KK
Local storm report, Apr 8, 6:48 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
648 PM EDT THU APR 08 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0627 PM     TSTM WND DMG     3 SW MOUNTAIN PARK      36.35N 80.90W
04/08/2010                   WILKES             NC   COUNTY OFFICIAL

            3-5 TREES DOWN ON ZEPHER MOUNTAIN PARK ROAD

&&

AMS

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 8, 3:12 PM EDTFreeze WatchRNKAlleghany, Bath, Bland, Carroll, Craig, Floyd and 10 more13 hr
Apr 8, 3:30 PM EDTSpecial Weather StatementRNKMontgomery60 min
Apr 8, 3:51 PM EDTSpecial Weather StatementRNKPatrick54 min
Apr 8, 4:06 PM EDTSpecial Weather StatementRNKCity of Roanoke, City of Salem54 min
Apr 8, 4:11 PM EDTSpecial Weather StatementRNKAlleghany, Bath, Craig, City of Covington64 min
Apr 8, 4:27 PM EDTSpecial Weather StatementRNKCity of Lynchburg63 min
Apr 8, 4:33 PM EDTSpecial Weather StatementRNKFranklin, Patrick57 min
Apr 8, 4:42 PM EDTSpecial Weather StatementRNKHenry63 min
Apr 8, 5:14 PM EDTSevere Thunderstorm WarningRNKFranklin, Henry, Patrick, City of Martinsville61 min
Apr 8, 6:07 PM EDTSevere Thunderstorm WarningRNKHenry53 min
Apr 8, 6:19 PM EDTTornado WarningRNKHenry26 min
Apr 8, 6:40 PM EDTSevere Thunderstorm WarningRNKFranklin, Henry, Patrick48 min
Apr 8, 6:42 PM EDTTornado WarningRNKHenry, Pittsylvania33 min
Apr 8, 6:57 PM EDTTornado WarningRNKHenry, Pittsylvania33 min
Apr 8, 7:09 PM EDTSevere Thunderstorm WarningRNKFranklin, Henry, Patrick, City of Martinsville45 min
Apr 8, 7:27 PM EDTTornado WarningRNKAppomattox, Campbell, Charlotte, Pittsylvania33 min
Apr 8, 7:44 PM EDTTornado WarningRNKCharlotte, Halifax, Pittsylvania46 min
Apr 8, 7:58 PM EDTSevere Thunderstorm WarningRNKAppomattox, Buckingham, Charlotte19 min
Apr 8, 5:39 PM EDTSpecial Weather StatementRNKYadkin66 min

Nearby

Tornado Warnings in Virginia, 2010Tornado Warnings in North Carolina, 2010Every tornado warning in 2010Tornadoes in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.